MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number CXA260005
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient medications: tylenol, aspirin, bacillus coagulans/insulin, pletal, vitamin b12, cymbalta, zetia, glucosamine-chondroitin, cozaar, lopressor, remeron, tab-a-vite, prilosec, pravachol, ultram, and kenalog.
 
Event or Problem Description
On an unknown date, this patient was treated for an abdominal aortic aneurysm with a medtronic endurant device.It was reported the patient presented at atrium wake forest baptist health and that images (date and modality is unknown) revealed a proximal type i endoleak.The physician chose to treat the endoleak on (b)(6) 2022, with two gore® aortic extender endoprostheses.The field sales associate reported the following ¿the physician decided to place a 26mm conformable cuff (gore® aortic extender endoprosthesis) at the renal arteries and 28mm conformable cuff (gore® aortic extender endoprosthesis) out of the 26 and into the 28mm medtronic graft.A 16fr sheath (16fr gore® dryseal flex introducer sheath lot/serial number is unk) was inserted.The 26mm cuff was advanced through the 16fr sheath without incident, the physician removed the cuff (gore® aortic extender endoprosthesis) through the sheath and placed a pigtail catheter in to take another angio to mark the renal artery.The 26mm cuff (gore® aortic extender endoprosthesis) was re-advanced into position, the angulation wire was deployed completely, the cuff (gore® aortic extender endoprosthesis) was deployed in position, the angulation wire was retracted, the delivery system was removed.A 28mm cuff (gore® aortic extender endoprosthesis) was advanced and delivered without incident.The 28mm delivery system was removed without incident, the mob (gore® molding and occlusion balloon catheter) was advanced in position and the cuffs (gore® aortic extender endoprostheses) were ballooned.Upon removing the mob it was noticed that an olive tip was still on the wire.Both devices were checked, and it was discovered the olive tip was from the 26mm cuff (gore® aortic extender endoprosthesis) delivery system.The physician tried to snare the olive tip however the tip eventually became lodged in the sma (superior mesenteric artery).The patient was then prepped for open repair/removal of olive tip.The olive tip was successively removed.There is no evidence of a further type 1 endoleak.¿ the patient tolerated the procedure.Reportedly, the cause of the dislodged olive tip was due to, while removing the delivery catheter of the 26mm gore® aortic extender endoprosthesis, the delivery catheter got hung up on the 16fr gore® dryseal flex introducer sheath.There was a 60-degree bend in the aorta where the device and sheath became hung up.
 
Additional Manufacturer Narrative
Correction h3: device was returned to gore for an engineering evaluation on june 14, 2022.

Brand Name
GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14753984
Report Number3007284313-2022-01976
Device Sequence Number6153489
Product Code MIH
UDI-Device Identifier00733132650941
UDI-Public00733132650941
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model NumberCXA260005
Device Catalogue NumberCXA260005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight86 KG